Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 35, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Sep 22, 2008, 8:22 AM CDT for 5 counties in Kansas. It took effect at Sep 22, 2008, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2008, 8:22 AM CDT (13:22 UTC)
- In effect from
- Sep 22, 2008, 12:00 PM CDT
- Expired
- Sep 22, 2008, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 1.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 221322 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 822 AM CDT MON SEP 22 2008 KSZ032-033-047-048-050-230000- /O.NEW.KICT.WI.Y.0035.080922T1700Z-080923T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 822 AM CDT MON SEP 22 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH SOME GUSTS TO NEAR 40 MPH BY THIS AFTERNOON. THESE GUSTY WINDS WILL START TO DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAWSON
2 follow-up statements
000 WWUS73 KICT 221958 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 258 PM CDT MON SEP 22 2008 KSZ032-033-047-048-050-230000- /O.CON.KICT.WI.Y.0035.000000T0000Z-080923T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 258 PM CDT MON SEP 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 40 MPH WILL PERSIST UNTIL EARLY THIS EVENING. THE WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KICT 222352 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 652 PM CDT MON SEP 22 2008 KSZ032-033-047-048-050-230100- /O.EXP.KICT.WI.Y.0035.000000T0000Z-080923T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 652 PM CDT MON SEP 22 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. THE SOUTH WIND WILL CONTINUE TO DIMINISH TO SPEEDS OF 15 TO 25 MPH THIS EVENING. $$ COX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 22, 6:27 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 22, 6:27 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 627 AM CDT MON SEP 22 2008 .DISCUSSION... .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU COULD SEE SOME ISOLATED SHRA IN AND NEAR THE KSLN TAF SITE UNTIL AROUND 14Z AS MID LEVEL LIFT LEADS TO A FEW SPRINKLES. DRY LOW LAYERS WILL MEAN MAINLY VIRGA SOUTH OF KSLN...BUT COULD SEE SOME SPRINKLES ACTUALLY REACH THE GROUND NORTH OF KSLN. THE REST OF THE REGION WILL SEE VFR CONDITIONS PREVAIL...WITH THE MAIN CONCERN BEING SURFACE WINDS INCREASING TO 25 TO 25 KTS AS SURFACE TROUGH ALONG THE FRONT RANGE OF THE ROCKIES INCREASES THE PRESSURE GRADIENT ACROSS THE AREA. THE GUSTY WINDS WILL MAINLY BE FOUND IN WESTERN SECTIONS OF THE FORECAST AREA NEAR KRSL/KSLN/KSLN AND KICT. KETCHAM && .PREV DISCUSSION... /ISSUED 255 AM CDT MON SEP 22 2008/ DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES IN CENTRAL KANSAS FOR THE NEXT FEW DAYS AND GUSTY WINDS IN CENTRAL KANSAS TODAY. TODAY-TONIGHT: LIFT ON THE 310K ISENTROPIC SURFACE IS THE FOCUS FOR SOME MID-LEVEL CLOUDS EARLY THIS MORNING. THE RUC SHOWS THAT THIS ISENTROPIC LIFT WILL CONTINUE THROUGH THE MORNING...SO CANNOT RULE OUT A SHOWER OR TWO IN PARTS OF CENTRAL KANSAS. WILL LEAVE SOME LOW PRECIPITATION CHANCES FOR THE MORNING IN THAT AREA...WHILE THE REST OF THE FORECAST AREA WILL REMAIN DRY. THE OTHER CONCERN FOR TODAY IS HOW STRONG THE WINDS WILL BE ACROSS CENTRAL KANSAS. BUFKIT MOMENTUM TRANSFER SHOWS THAT WINDS WOULD MOST LIKELY GUST TO 30 TO 35 KNOTS AT RUSSELL DURING THE AFTERNOON...SO WE WILL HOLD OFF ON A WIND ADVISORY FOR NOW. TUESDAY-THURSDAY: THE MODELS BRING A LOW AND WEAK BOUNDARY INTO THE REGION ON WEDNESDAY...BUT BOTH THE GFS AND ECMWF KEEP THE BOUNDARY NORTH OF THE AREA. WITH THE EXPECTATION THAT THE FRONT WILL MAKE IT SOUTH INTO RUSSELL AND LINCOLN COUNTIES...WILL KEEP SOME PRECIPITATION CHANCES IN THAT AREA FOR TUESDAY INTO WEDNESDAY. TEMPERATURES WILL BE A BIT TRICKY DURING THIS TIME WITH THE BOUNDARY IN THE AREA AND CLOUDS. HIGH TEMPERATURES BELOW MOS GUIDANCE LOOK REASONABLE...AND WILL STILL BE A FEW DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. FRIDAY-SUNDAY: DIFFERENCES IN THE DETAILS OF THE FORECAST BECOME MORE EVIDENT TOWARD THE WEEKEND AS THE MODEL SOLUTIONS DIVERGE. DOES NOT LOOK LIKE ANY MAJOR SYSTEMS WILL BE MOVING THROUGH THE REGION...BUT TEMPERATURES ARE NOT CLEAR CUT AT THIS TIME. THE CURRENT FORECAST IS QUITE REASONABLE...SO NO CHANGES WILL BE MADE AT THIS TIME. SCHRECK AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS TONIGHT IN CENTRAL KANSAS. LATEST RUC ANALYSIS WAS SHOWING MID LEVEL FLOW CONTINUING TO VEER OUT WHICH MAY ALLOW FOR SOME DEVELOPMENT ALONG THE MID LEVEL SHEAR AXIS (700-600MB). STILL PLAN ON KEEPING A MENTION OF 3-5SM BR AT THE CNU TAF SITE WHERE THE BOUNDARY LAYER WILL DECOUPLE SOME. WE HAVE CRANKED UP WIND SPEEDS A BIT MAINLY IN CENTRAL KANSAS TOMORROW AS THE LEE TROF STRENGTHENS DURING THE AFTERNOON. OTHERWISE...VFR CONDITIONS WILL PREVAIL. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 85 65 84 64 / 10 10 10 10 HUTCHINSON 85 64 84 63 / 10 10 10 10 NEWTON 84 64 83 63 / 10 10 10 10 ELDORADO 83 63 82 62 / 10 10 10 10 WINFIELD-KWLD 85 64 84 64 / 10 10 10 10 RUSSELL 87 63 85 61 / 10 10 20 20 GREAT BEND 87 63 84 61 / 10 10 20 20 SALINA 87 64 85 63 / 20 10 10 20 MCPHERSON 85 64 84 63 / 10 10 10 20 COFFEYVILLE 83 62 85 62 / 10 10 0 0 CHANUTE 83 62 84 61 / 10 10 10 10 IOLA 82 62 84 61 / 10 10 10 10 PARSONS-KPPF 83 62 85 63 / 10 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 22, 5:16 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 516 AM CDT MON SEP 22 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-231030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 516 AM CDT MON SEP 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF CENTRAL KANSAS THIS MORNING. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BE STRONG OR SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THROUGH WEDNESDAY. STRONG OR SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.